MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used in a superficial femoral artery case.It was reported that the balloon would not hold pressure.The balloon was removed and it was observed that the device had a pinhole leak.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used 35 lp low profile balloon catheter was returned for investigation.No nonconformities were noted to the surface of the balloon or catheter.The device was tested for leakage and a pinhole leak was observed at the most proximal end of the balloon.The measurements of the catheter met specifications.Review of the device history record of the finished product shows there were four non-conformances noted in the manufacturing department.One was for tip not flexible and two were for failing leak testing.Non conformances noted were scraped before work order was processed.The other non conformance noted was for failing a leak test, however management reviewed this non-conformance and it was reversed.A search revealed this complaint to be the only reported complaint associated to the complaint lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6806919
Report Number1820334-2017-02701
Device Sequence Number16168352
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)200707(10)8045898
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-5-20.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1